Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 70, NWS Des Moines, IA

June 22, 201510 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 22, 2015, 6:43 AM CDT for 10 counties in Iowa. It was in force for 47 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 6:43 AM CDT (11:43 UTC)
Expired
Jun 22, 2015, 7:30 AM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 129 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:44 AM CDTTSTM WND DMG2 Ssw Bradgate, IAMULTIPLE POWER POLES DOWN...TIME RADAR ESTIMATED
Jun 22, 6:44 AM CDTTSTM WND DMG2 Sw Bradgate, IAMULTIPLE POWER POLES DOWN...TIME RADAR ESTIMATED
Jun 22, 6:46 AM CDTTSTM WND DMGAlgona, IAPOWER POLES DOWN IN THE CITY. WINDS ESTIMATED UP TO 60 MPH. SOME MINOR FLOODING OCCURRING IN A LOW SPOT IN THE CITY.
Jun 22, 6:53 AM CDTTSTM WND DMGHumboldt, IAWIDESPREAD TREES AND POWERLINES DOWN IN THE CITY. TIME ESTIMATED FROM RADAR.
Jun 22, 7:00 AM CDTTSTM WND DMGWesley, IATREES AND TREE BRANCHES DOWN IN WESLEY AND ST. BENEDICT.
Jun 22, 7:01 AM CDTTSTM WND DMGKanawha, IATREES SNAPPED IN TOWN VIA SOCIAL MEDIA PHOTO. TIME ESTIMATED FROM RADAR.
Jun 22, 7:07 AM CDTTSTM WND DMG1 Wsw Eagle Grove, IANUMEROUS LARGE TREES DOWN...INCLUDING ONE TO TWO FOOT DIAMETER TREE ON A HOUSE
Jun 22, 7:07 AM CDTTSTM WND DMG2 Sse Goldfield, IANUMEROUS SIX TO EIGHT INCH TREE LIMBS DOWN...TIME RADAR ESTIMATED
Jun 22, 7:17 AM CDTTSTM WND DMGClarion, IAPOWER LINES AND TREE LIMBS DOWN THROUGHOUT THE TOWN. TIME ESTIMATED BY RADAR. REPORT VIA WOI.
Jun 22, 7:23 AM CDTTSTM WND DMGEagle Grove, IA6 TO 8 INCH DIAMETER TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 5:33 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1683 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
1.1
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WUUS53 KDMX 221143
SVRDMX
IAC025-081-091-109-147-151-161-187-189-197-221230-
/O.NEW.KDMX.SV.W.0070.150622T1143Z-150622T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
643 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN CENTRAL IOWA...
  PALO ALTO COUNTY IN NORTHWESTERN IOWA...
  POCAHONTAS COUNTY IN NORTHWESTERN IOWA...
  SAC COUNTY IN WEST CENTRAL IOWA...
  CALHOUN COUNTY IN WEST CENTRAL IOWA...
  HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
  HANCOCK COUNTY IN NORTH CENTRAL IOWA...
  WESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 730 AM CDT

* AT 642 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTH OF BLUE EARTH TO 9 MILES NORTHEAST OF
  POCAHONTAS TO 4 MILES WEST OF SAC CITY...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...EMERGENCY MANAGEMENT. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FORT DODGE...ALGONA...FOREST CITY...EMMETSBURG...GARNER...
  CLARION...SAC CITY...POCAHONTAS...ROCKWELL CITY...DAKOTA CITY...
  HUMBOLDT...EAGLE GROVE...LAKE MILLS...BRITT...LAKE CITY...MANSON...
  LAURENS...LAKE VIEW...ODEBOLT AND NORTH TWIN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4350 9350 4260 9375 4256 9383 4256 9397
      4248 9398 4221 9448 4221 9518 4228 9532
      4247 9532 4248 9539 4256 9539 4256 9492
      4311 9491 4319 9448 4350 9434
TIME...MOT...LOC 1142Z 288DEG 52KT 4351 9417 4279 9450 4244 9509 

HAIL...0.75IN
WIND...60MPH
 
$$

LEE
2 follow-up statements
576 
WWUS53 KDMX 221159
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
659 AM CDT MON JUN 22 2015

IAC025-081-091-109-147-151-161-187-189-197-221230-
/O.CON.KDMX.SV.W.0070.000000T0000Z-150622T1230Z/
WEBSTER IA-PALO ALTO IA-POCAHONTAS IA-SAC IA-CALHOUN IA-HUMBOLDT IA-
KOSSUTH IA-WINNEBAGO IA-HANCOCK IA-WRIGHT IA-
659 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR WEBSTER...SOUTHEASTERN PALO ALTO...POCAHONTAS...SAC...CALHOUN...
HUMBOLDT...SOUTHERN KOSSUTH...WINNEBAGO...HANCOCK AND WESTERN WRIGHT
COUNTIES...

AT 659 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES WEST OF LAKE MILLS TO DAKOTA CITY TO 7 MILES
NORTH OF LAKE CITY...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FORT DODGE...ALGONA...FOREST CITY...GARNER...CLARION...SAC CITY...
POCAHONTAS...ROCKWELL CITY...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...
LAKE MILLS...BRITT...LAKE CITY...MANSON...LAKE VIEW...ODEBOLT...NORTH
TWIN LAKE...SOUTH TWIN LAKE AND FORT DODGE REGIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4350 9350 4260 9375 4256 9383 4256 9397
      4248 9398 4221 9448 4221 9518 4228 9532
      4247 9532 4248 9539 4256 9539 4256 9492
      4278 9492 4301 9442 4327 9402 4350 9382
TIME...MOT...LOC 1159Z 288DEG 52KT 4344 9386 4272 9420 4237 9479 

HAIL...0.75IN
WIND...60MPH
 
$$

LEE
221 
WWUS53 KDMX 221209
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
709 AM CDT MON JUN 22 2015

IAC147-161-189-221218-
/O.CAN.KDMX.SV.W.0070.000000T0000Z-150622T1230Z/
PALO ALTO IA-SAC IA-WINNEBAGO IA-
709 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALO ALTO...SAC
AND WINNEBAGO COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN IOWA.

LAT...LON 4260 9375 4256 9383 4256 9397 4248 9398
      4221 9448 4221 9484 4247 9486 4248 9489
      4264 9492 4289 9437 4315 9390 4326 9357
TIME...MOT...LOC 1208Z 288DEG 52KT 4341 9373 4269 9407 4234 9466 

$$

IAC025-081-091-109-151-187-197-221230-
/O.CON.KDMX.SV.W.0070.000000T0000Z-150622T1230Z/
WEBSTER IA-POCAHONTAS IA-CALHOUN IA-HUMBOLDT IA-KOSSUTH IA-
HANCOCK IA-WRIGHT IA-
709 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR WEBSTER...SOUTHERN POCAHONTAS...CALHOUN...HUMBOLDT...SOUTHEASTERN
KOSSUTH...CENTRAL HANCOCK AND WESTERN WRIGHT COUNTIES...

AT 708 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF LAKE MILLS TO 7 MILES EAST OF DAKOTA
CITY TO 4 MILES SOUTH OF ROCKWELL CITY...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FORT DODGE...FOREST CITY...GARNER...CLARION...POCAHONTAS...ROCKWELL
CITY...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...BRITT...LAKE CITY...
MANSON...FORT DODGE REGIONAL AIRPORT...NORTH TWIN LAKE...EAGLE
LAKE...SOUTH TWIN LAKE...POMEROY...KANAWHA...GOLDFIELD AND FONDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4260 9375 4256 9383 4256 9397 4248 9398
      4221 9448 4221 9484 4247 9486 4248 9489
      4264 9492 4289 9437 4315 9390 4326 9357
TIME...MOT...LOC 1208Z 288DEG 52KT 4341 9373 4269 9407 4234 9466 

HAIL...0.75IN
WIND...60MPH
 
$$

LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:26 AM CDT, 17 minutes earlier.

Area forecast discussion, Jun 22, 6:26 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
626 AM CDT MON JUN 22 2015

.SHORT TERM /TODAY/...
ISSUED AT 357 AM CDT MON JUN 22 2015

THE OVERALL FORECAST SETUP FOR TODAY IS REMARKABLY SIMILAR TO THAT
OF SATURDAY...JUST TWO DAYS AGO. ONCE AGAIN A LARGE MESOSCALE
CONVECTIVE SYSTEM IS BARRELING EASTWARD ACROSS SOUTH DAKOTA AT THIS
HOUR...AND WILL AFFECT NORTHERN IOWA BETWEEN ABOUT 5 AND 9 AM THIS
MORNING WITH SEVERE WEATHER POSSIBLE. THE AIRMASS AHEAD OF AND SOUTH
OF THIS SYSTEM...OVER MOST OF IOWA...IS VERY UNSTABLE WITH DEEP
ATMOSPHERIC MOISTURE PRESENT. THE EARLY MORNING MCS WILL LEAVE IN
ITS WAKE AN OUTFLOW BOUNDARY STRETCHING SOMEWHERE ACROSS CENTRAL OR
NORTHERN IOWA...WITH A COOL FRONT COMING IN FROM THE NORTHWEST ON
ITS HEELS THIS AFTERNOON. ONCE AGAIN THESE BOUNDARIES WILL PROVIDE A
FOCUS FOR CONVECTIVE DEVELOPMENT LATER IN THE DAY. THERE MAY BE SOME
ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT FROM LATE MORNING
INTO EARLY AFTERNOON...BUT ALL INDICATIONS ARE THAT MID LEVEL
CAPPING WILL MITIGATE THIS POSSIBILITY. HOWEVER...AS WE REACH PEAK
HEATING IN THE AFTERNOON AND EVENING INITIATION SHOULD OCCUR ON THE
BOUNDARY/IES SOMEWHERE ACROSS THE SOUTHEASTERN HALF OF THE FORECAST
AREA...AGAIN EXACTLY AS OCCURRED TWO DAYS AGO...AND ONCE AGAIN WITH
A THREAT OF ALL MODES OF SEVERE WEATHER AS OUTLINED BY SPC PRODUCTS.
HAVE INCREASED MAX TEMPERATURES AND DEWPOINTS A BIT TODAY AS STIFF
SOUTHWEST BREEZES WILL PUMP IN HOT AND HUMID AIR EVERYWHERE SOUTH OF
THE APPROACHING BOUNDARY/IES...MAKING FOR A VERY MUGGY DAY ONCE
AGAIN WITH HEAT INDEX VALUES IN THE LOW 100S ACROSS SOUTHERN IOWA IN
THE AFTERNOON.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 357 AM CDT MON JUN 22 2015

EXPECT TUESDAY TO BE MORE OR LESS A COOLER VERSION OF SUNDAY AS HIGH
PRESSURE SHOULD START OVER SD AT 12Z TUE...MAKING IT TO CENTRAL IA
BY 00Z WED. WITH OVERNIGHT CAA NOW ALL BUT A LOCK...TEMPERATURES
CONTINUE TRENDING DOWNWARD IN TEMPERATURES AS 850MB TEMPS NOW MAKING
IT DOWN TO 12C ACROSS OUR NORTH AND AROUND 16C IN OUR SOUTH. SOURCE
REGION OF KINL AND KGGW 00Z SOUNDINGS INITIALIZE WELL WITH THESE
TEMPS. HAVE THUS DROPPED MIN AND MAX TEMPS EVEN FURTHER FROM PVS
FCSTS. MODELS LIKELY HAVING CONVECTIVE FEEDBACK ISSUES FOR TUE PM
AND ARE OVERALL BRINGING IN POPS TOO FAR NORTH TOO FAST.

GREAT RUN-TO-RUN CONSISTENCY OF BOUNDARY OF THETA-E ADVECTION
ASSOCIATED WITH A SHORTWAVE EJECTING OFF THE ROCKIES. THIS
BOUNDARY WILL PUSH NORTHWARD INTO SOUTHERN IA...NEARING THE DSM
METRO BY 12Z WED. PWATS WITH THIS SETUP ARE SLATED TO BE IN THE
1.75 TO 2 INCH RANGE AND 0-6KM MIXING RATIOS TO BE UP TO 8 G/KG.

INTERESTING DEVELOPMENT HAS TAKEN PLACE IN THAT TODAY/S 00Z MODEL
SOLUTIONS SHOWING AGREEMENT WITH PUSHING A BOUNDARY BEHIND THE
SHORTWAVE THROUGH IOWA. THIS SCENARIO RESEMBLES THE BOUNDARY
PASSAGES FROM THIS PAST SATURDAY AND MONDAY AFTERNOON. MODELS AGREE
ON THE FEATURE...BUT THE TIMING/LOCATION IS WAY OFF AS THE NAM AND
GFS ARE A SOLID 12 HOURS APART...WITH THE NAM BEING FASTER. AS WITH
PREVIOUS DAYS...SVR WX THREAT DEPENDENT ON WHERE BOUNDARY IS DURING
PEAK HEATING HOURS. AS OF NOW...LOOKING LIKE NW PART OF CWA MAY BE
UNDER THREAT. HOPEFULLY 12Z RUNS WILL BRING BETTER RESOLUTION.

FOR FRIDAY INTO NEXT WEEKEND...HUGE 500MB RIDGE OVER THE MOUNTAIN
WEST WILL SHIFT DMX CWA INTO MORE NORTHWESTERLY FLOW. EXTENDED
RANGE MODELS STILL NOT ABLE TO RESOLVE SHORTWAVE TIMING AND
LOCATION SO HAVE LEFT SOME BLANKET POPS IN THERE FOR NOW. 850 MB
TEMPS VERY SIMILAR TO TUESDAY/S VALUES. DIFFERENCE BTX TUESDAY AND
THIS WEEKEND IS MORE CLOUD COVER LOOKING LIKELY SO HAVE LOWERED
TEMPS A FEW DEGREES AGAINST GUIDANCE...WHICH OFFERED A SOLUTION
CLOSER TO TUESDAY/S TEMPERATURES IN THE LOW 80S.

&&

.AVIATION...22/12Z
ISSUED AT 626 AM CDT MON JUN 22 2015

PERIODS OF THUNDERSTORMS TODAY WITH A LOT OF LOW CLOUDS AROUND AND
A COOL FRONT COMING IN DURING THE AFTERNOON/EVENING. HAVE TAKEN
BEST GUESS AT TIMING OF MVFR OR LOWER CIGS AND TS EFFECTS BUT
AMENDMENTS ARE LIKELY. THE FRONT WILL CLEAR THINGS OUT THIS
EVENING...WITH VFR CONDITIONS EXPECTED TONIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LEE
LONG TERM...KOTENBERG
AVIATION...LEE
Hazardous weather outlook, Jun 22, 4:31 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
431 AM CDT MON JUN 22 2015

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-230945-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
431 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS MORNING AND THIS AFTERNOON. A FEW
STORMS MAY BE STRONG TO SEVERE THIS MORNING ACROSS THE
NORTH...WITH DAMAGING WINDS THE MAIN THREAT. A FEW STORMS THIS
AFTERNOON MAY BE STRONG TO SEVERE THIS AFTERNOON...WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY
MORNING. A FEW OF THESE STORMS MAY BE STRONG WEDNESDAY AFTERNOON.

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH SUNDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY AT TIMES TODAY.

KOTENBERG

In the hours before

Local storm report, Jun 22, 6:09 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     HAIL             2 N WODEN               43.26N 93.91W
06/22/2015  E1.00 INCH       WINNEBAGO          IA   PUBLIC

            NICKEL TO QUARTER SIZE HAIL REPORTED 2 MILES
            NORTH OF WODEN. REPORT VIA SOCIAL MEDIA

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 6:16 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
616 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     HAIL             FOREST CITY             43.26N 93.64W
06/22/2015  E1.00 INCH       WINNEBAGO          IA   PUBLIC

            QUARTER SIZE HAIL REPORTED AT SHERIFF'S
            OFFICE. REPORT VIA SOCIAL MEDIA

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 6:22 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
622 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     TSTM WND DMG     4 SW ESTHERVILLE        43.36N 94.89W
06/22/2015                   EMMET              IA   EMERGENCY MNGR

            TREES REPORTED DOWN IN ESTHERVILLE AND SW OF
            TOWN. WINDS ESTIMATED TO BE GREATER THAN 50
            MPH.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 6:28 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 AM     TSTM WND GST     2 WNW GRUVER            43.40N 94.75W
06/22/2015  M59 MPH          EMMET              IA   ASOS

            ESTHERVILLE ASOS AT ESTHERVILLE MUNICIPAL
            AIRPORT MEASURED 59 MPH WIND GUST AT 6:19
            AM.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:49 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren39 min
Jun 22, 5:32 AM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago28 min
Jun 22, 5:35 AM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto25 min
Jun 22, 5:58 AM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto, Pocahontas47 min
Jun 22, 5:59 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth46 min
Jun 22, 6:55 AM CDTTornado WarningDMXHumboldt, Wright35 min
Jun 22, 7:16 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hamilton, Hardin, Webster and 1 more44 min
Jun 22, 7:33 AM CDTWind AdvisoryDMXCalhoun, Cerro Gordo, Emmet, Franklin, Hancock, Humboldt and 8 more2 hr
Jun 22, 7:54 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hamilton and 1 more51 min
Jun 22, 7:55 AM CDTHigh Wind WarningDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more65 min
Jun 22, 8:22 AM CDTSevere Thunderstorm WarningDMXTama36 min
Jun 22, 8:38 AM CDTSpecial Weather StatementDMXCerro Gordo, Franklin, Hamilton, Hancock, Humboldt, Kossuth and 3 more82 min
Jun 22, 9:24 AM CDTSevere Thunderstorm WarningDMXHumboldt, Webster, Wright44 min
Jun 22, 10:06 AM CDTSevere Thunderstorm WarningDMXTama20 min
Jun 22, 11:06 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy39 min
Jun 22, 5:08 PM CDTTornado WarningDMXLucas, Marion, Monroe37 min
Jun 22, 5:44 PM CDTTornado WarningDMXMonroe31 min
Jun 22, 6:10 PM CDTTornado WarningDMXAppanoose, Davis, Monroe, Wapello20 min
Jun 22, 6:30 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis45 min
Jun 22, 6:33 PM CDTFlash Flood WarningDMXMahaska, Monroe, Wapello6 hr
Jun 22, 6:44 PM CDTTornado WarningDMXDavis16 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.